Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What do bumps near corner of mouth indicate?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 561 Questions
Question
I have two bumps near the corner of my mouth. I thought they were cold soars, which i get a couple times a year, but they have lasted for about eight days now. The Abreva doesn't seem to be working. Please advise.
Posted Sun, 3 Aug 2014 in General Health
 
 
Answered by Dr. Lizabeth Sloane 3 hours later
Brief Answer:
Stop Abreva, try cleansing and anti-inflammatories

Detailed Answer:
Hello,
Thank you for contacting Healthcare Magic. I appreciate your inclusion of a photo.
These do not appear to be of dental origin. I do not feel you will benefit from continued use of Abreva. You can definitely carry an irritant such as a virus in your saliva and get exposure to th corner of your mouth. Healing of viruses can take 7-10 days. If the area originally appeared similar to your prior cold sores, you may need more healing time. Has there been any improvement or change over the eight days?
I recommend you try facial products. A balanced cleanser that won't buildup or clog your pores such as the Biore products are an excellent choice. You can try a scrub with 2% salicylic acid used to treat blemishes and roughness. Follow with an anti-inflammatory lotion. I recommend you try a 10% benzol peroxide medication or corticosteroid lotion. These work well to calm inflammation. If the area persists or the appearance raises concern, schedule an appointment with the dermatologist.
Can you think of any trigger that initiated this response? You could have some type of contact dermatitis from touching your face, a food or product allergic reaction or hair follicle irritaion. Benadryl can be useful to reduce inflammation and allergic type responses.
I am glad to assist you further. Thank you for your inquiry. I hope the area resolves with my suggestions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor